Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Guest

Are long term drugs worse than a course of Accutane?

Recommended Posts

Guest

Hi Guys

I am new here and am seeking advice about roaccutane. For the past 3 or 4 years I have had quite persistent acne on my back and face. I would say that it is above mild but not extreme. Anyway I was on some low grade treatment (I cannot remember the name it was about 3 years ago tetracycline perhaps?) then I was upgraded to Minocycline and Clindamycin which has since been discontinued in Australia. In conjunction with that I have used pHisohex as a face / bodywash. My question is, is it bad to be on this treatment for such a long period of time? I am really sick of having to take 2 pills a day being my fourth year and would rather just do a course of Roaccutane over winter/spring. My father had roaccutane when he was younger and he is fine to this day so I am not that worried by the side effects.

thanks

Share this post


Link to post
Share on other sites
Guest Crimsonman
Hi Guys

I am new here and am seeking advice about roaccutane. For the past 3 or 4 years I have had quite persistent acne on my back and face. I would say that it is above mild but not extreme. Anyway I was on some low grade treatment (I cannot remember the name it was about 3 years ago tetracycline perhaps?) then I was upgraded to Minocycline and Clindamycin which has since been discontinued in Australia. In conjunction with that I have used pHisohex as a face / bodywash. My question is, is it bad to be on this treatment for such a long period of time? I am really sick of having to take 2 pills a day being my fourth year and would rather just do a course of Roaccutane over winter/spring. My father had roaccutane when he was younger and he is fine to this day so I am not that worried by the side effects.

thanks

Hey mate!

I too was on Minocycline for about 6 months. My dermatologist thought that that was way too long to be on this particular medication, your body can develop an immunity to it if you miss a day too ( as with many meds) . If you haven't seen results by the first 6 months then it is time for a change. I am in a similar boat to you.

I wouldn't necessarily say it's bad to be on the treatment for that long as much as pointless.

Where abouts do you live in australia? Just yesterday, I walked into my dermatologists office and he said okay, well you've tried minocycline and adapalene for a good period and it did nothing so I'm putting you on roaccutane. ( this was our first meet). I did the tests yesterday after the appointment and am waiting on word from the doc. As many people say, do your research on roaccutane, read both the positive and the negative, consult a specialist ( you need a refferral from your GP in australia) then go for it! All the best of luck ;)

Share this post


Link to post
Share on other sites

Long term antibiotic use can be pretty bad for you. Not to mention that overuse can also cause strains of bacteria to eventually become resistant.

Share this post


Link to post
Share on other sites

I was on oral antibiotics for 8 years, more or less continuously. This was in between my 2 courses of accutane. I was never told of any possible side effects, though in retrospect I wish I'd gone for the second course of accutane sooner.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×